I was put on minoxidil by my dermatologist, but after a few weeks I had an allergic reaction to it, so I stopped it. These little bumps appeared on my upper forehead and on my ears and around my hairline all around my head, and they itched pretty bad. I used Cortaid hydrocortisone 1% for about 5 days afterward to soothe the itching b/c I couldn’t sleep! My question is if the use of the corticosteroid each night before I went to bed for those 5 days is enough to progress my hair loss?

Thanks. Great blog by the way!

Block Quote

Five days of topical steroids should have not long term impact on your hair thinning or loss.

What you think is an allergy to minoxidil actually might relate to the additives in the product (like propylene glycol), not the minoxidil itself. You might try a skin test of something like the Rogaine Foam on your shoulder for a small 1cm patch and see if you get a reaction. The foam is different than the minoxidil solution, putting aside the minoxidil itself.

Tags: allergy, minoxidil, rogaine, hairloss, hair loss